MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 5; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Associated products : item#: 42532006401; tibia cemented 5 degree stemmed left size c; lot#: 64550172, item#: 42512100311; articular surface medial congruent (mc) left 11 mm; lot#: 63819065,and item#: 42540000026; inset all poly patella; lot#: 64589991.Multiple mdr reports were filed for this event, please see associated reports: (b)(4).
 
Event or Problem Description
It was reported that patient underwent left total knee arthroplasty 14 months ago.Subsequently, patient had no issues immediate post op but started to experience swelling and stiffness/tightness shortly after.Patient had difficulty walking, standing, getting up and down from sitting position.Patient was able to walk up to one mile.Patient underwent an aspiration to remove fluid approximately 6 months ago and got no relief.Approximately 3 months ago symptoms started to get worse; patient was now experiencing pain and can't stand for more than 10 min, can't get up and down, can't bend knee, can't walk any distance without pain.Patient underwent second aspiration last month and fluid was sent for testing for infection.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information: an additional medwatch report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported the patient believes she was experiencing allergic reactions, in addition to the prior reported symptoms, and was seeing an allergist.Attempts for additional information have been made.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Once the investigation has been completed, an additional follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that patient underwent left total knee arthroplasty.Subsequently, patient had no issues immediate post op but started to experience swelling and stiffness/tightness shortly after.Patient had difficulty walking, standing, getting up and down from sitting position.Patient was able to walk up to one mile.Patient underwent an aspiration to remove fluid approximately 7 months post procedure and got no relief.Approximately 4 months later things started to get worse; patient was now experiencing pain.Can't stand for more than 10 min, can't get up and down, can't bend knee, can't walk any distance without pain.Patient underwent second aspiration 5 months later and fluid was sent for testing for infection.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and supply corrections to h6 codes referenced.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Mechanical (g04) - femur.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for the reported part and lot combinations.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial surgery notes: rom adequate stability, no complications; completed physical therapy.2nd visit notes: arom flexion of 120 degrees, prom 130 degrees.Mobility and strength improved.Some tightness over the knee has disrupted sleep however patient did 'very well in physical therapy' 3rd visit notes: lab results cbc normal, positive for mild-moderate warmth swelling and mild recurrent effusion, rom 0-12 degrees.4th visit notes: pain worse then prior to surgery, worse with weightbearing, can walk 2-3 miles with cane, 2-3 blocks without cane.1 year follow up: continues with warmth swelling rom 0-115 degrees, x-rays show no loosening or subsidence, aspiration obtained, results normal.Complaint is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key13337713
Report Number3007963827-2022-00026
Device Sequence Number19813172
Product Code MBH
UDI-Device Identifier00889024229877
UDI-Public(01)00889024229877(17)290630(10)64439111
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502005801
Device Lot Number64439111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/21/2022
02/03/2022
05/17/2022
06/17/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/01/2022
02/11/2022
05/27/2022
06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight70 KG